| Model Number |
N/A |
| Medical Device Problem Code |
No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/09/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.The limitations section of the instructions for use states: "it is recognized that the current methods for the detection of hepatitis b surface antigen may not detect all potentially infected individuals.A nonreactive test result does not exclude the possibility of exposure to or infection with hepatitis b.A nonreactive test result in individuals with prior exposure to hepatitis b may be due to antigen levels below the detection limit of this assay or lack of antigen reactivity to the antibodies in this assay.Heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.Patients routinely exposed to animals or to animal serum products can be prone to this interference and anomalous values may be observed.Additional information may be required for diagnosis.Specimens that contain biotin at a concentration of 10 ng/ml demonstrate no significant effect on the assay.Biotin concentrations greater than this may lead to falsely depressed results for patient samples.Results from patients taking biotin supplements or receiving high-dose biotin therapy should be interpreted with caution due to possible interference with this test." mdr 1219913-2019-00247 was filed for the same event for the initial result.
Event or Problem Description
A (b)(6) result was obtained on one patient sample with the advia centaur xp hbsagii (hbsii) assay.Initial result was reported to physician, who questioned the result because this patient has historically been hbsii (b)(6) since 2010.The same sample was retested on a different advia centaur xp instrument and a (b)(6) result was again obtained.Quality control and calibration were checked and were within laboratory acceptable range.Patient treatment was not prescribed or altered due to the (b)(6) hbsii results.There was no report of adverse health consequences due to the (b)(6) hbsii results.
Additional Manufacturer Narrative
Siemens filed initial mdr 1219913-2019-00248 on 11/18/2019.Additional information 12/06/2019: there is no sample that can be sent to siemens for further evaluation.Searches of the complaint database found no other complaints about false negative results with advia centaur xp hbsagii (hbsii) lot 192.As stated in the clinical sensitivity and specificity section of the advia centaur xp hbsii instruction for use (ifu) (10995358 revision 02, 2017-12) the clinical sensitivity is 100% with a 95% confidence interval (ci) of 99.09% - 100.00%.As stated in the limitations section of the advia centaur xp hbsii ifu "it is recognized that the current methods for the detection of hepatitis b surface antigen may not detect all potentially infected individuals.A nonreactive test result does not exclude the possibility of exposure to or infection with hepatitis b.A nonreactive test result in individuals with prior exposure to hepatitis b may be due to antigen levels below the detection limit of this assay or lack of antigen reactivity to the antibodies in this assay." although siemens has tested many different mutations (as outlined in the mutant hbsag detection section of the ifu), it is possible this sample has mutation(s) not yet evaluated.In addition to biotin, heterophilic antibodies can also interfere with advia centaur xp hbsii results.Patient samples with high levels of hbsag can cause a paradoxical decrease in the rlus (highdose hook effect).In the advia centaur xp hbsii assay, patient samples with levels of hbsag as high as 3.36 mg/ml are reactive.The cause of the false negative result seen by the customer with this one patient sample when using advia centaur xp hbsii lot 192 could not be determined, but hsc cannot rule out pre-analytical factors, a sample issue, or normal assay performance.Based on the investigation, no product problem was identified.No further evaluation of the device is required.Mdr 1219913-2019-00247 supplemental report 1 was filed for the same event for the initial result.